MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 8X55; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 8X55; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727855
Medical Device Problem Code Disassembly (1168)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Screw head declamped (no breakage) intraoperatively from screw shaft during screw insertion (expedium cfx 186727855).Screw insertion was performed using the mis alignment device (2797-26-400) and an srt adapter and t handle.Screw head declamped half way in the pedicle.Screw shaft was then removed and a new screw was implanted using the regular screw driver.Patient consequence? unknown.Action taken for procedure:screw was removed and a new screw had to be implanted.Could have weakened the pedicle.New screw was augmented using confidence.Whether the screw will loosen must be monitored.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device revealed that the screw head was disassembled from the shank, with broken saddle intact in the screw head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw falling apart intraoperatively cannot be determined from the sample and the information provided.A potential root cause may be excessive force inadvertently placed on the drive feature of the screw during tightening, potentially at a significant angle, resulting in the screw disassembling during use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 8X55
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7474107
Report Number1526439-2018-50434
Device Sequence Number113509
Product Code PML
UDI-Device Identifier10705034282800
UDI-Public(01)10705034282800
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727855
Device Catalogue Number186727855
Device Lot NumberATBDLP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1